Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Bifurcation of minimal surfaces in Riemannian manifolds
HTML articles powered by AMS MathViewer

by Jürgen Jost, Xianqing Li-Jost and Xiao Wei Peng PDF
Trans. Amer. Math. Soc. 347 (1995), 51-62 Request permission

Abstract:

We study the bifurcation of closed minimal surfaces in Riemannian manifolds through higher order variations of the area functional and relate it to elementary catastrophes.
References
  • Th. Bröcker, Differentiable germs and catastrophes, London Mathematical Society Lecture Note Series, No. 17, Cambridge University Press, Cambridge-New York-Melbourne, 1975. Translated from the German, last chapter and bibliography by L. Lander. MR 0494220, DOI 10.1017/CBO9781107325418
  • M. J. Beeson and A. J. Tromba, The cusp catastrophe of Thom in the bifurcation of minimal surfaces, Manuscripta Math. 46 (1984), no. 1-3, 273–308. MR 735523, DOI 10.1007/BF01185204
  • Joachim Büch, Bifurkation von Minimalflächen und elementare Katastrophen, Manuscripta Math. 55 (1986), no. 3-4, 269–306 (German, with English summary). MR 836867, DOI 10.1007/BF01186648
  • N. Hingston, Equivariant Morse theory and closed geodesics, J. Differential Geom. 19 (1984), no. 1, 85–116. MR 739783, DOI 10.4310/jdg/1214438424
  • Wilhelm Klingenberg, Lectures on closed geodesics, Grundlehren der Mathematischen Wissenschaften, Vol. 230, Springer-Verlag, Berlin-New York, 1978. MR 0478069, DOI 10.1007/978-3-642-61881-9
  • H. Blaine Lawson Jr., Lectures on minimal submanifolds. Vol. I, Monografías de Matemática [Mathematical Monographs], vol. 14, Instituto de Matemática Pura e Aplicada, Rio de Janeiro, 1977. MR 527121
  • L. Lichtenstein, Untersuchung über zweidimensionale reguläre Variationsprobleme, Monatsh. Math. Phys. 28 (1917). X. Li-Jost, Eindeutigkeit und Verzweigung von Minimalflächen, Dissertation, Univ. Bonn.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E20, 53C22, 58E10
  • Retrieve articles in all journals with MSC: 58E20, 53C22, 58E10
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 347 (1995), 51-62
  • MSC: Primary 58E20; Secondary 53C22, 58E10
  • DOI: https://doi.org/10.1090/S0002-9947-1995-1270663-2
  • MathSciNet review: 1270663